Stomach aches


(mismidge) #1

It was brought to my attention that Ethan often has tummy aches in school. The nurse tells me she checks his numbers and ketones and he is fine. My question to those with T1 is, do you often get stomach aches when your numbers are good? Could this have anything to do with his diabetes? He says he don't feel good sometimes at home as well. It is getting to the point where the teacher will not call his nurse for him if he don't feel good. I am not a diabetic so I can not say if this has anything to do with it. His teacher is not the nicest thing either.


(Lauryn6) #2

Hello!

I have been a type 1 diabetic for a little over a year now. I got on the pump as soon as possible and was really confused if i ever had stomach pains (was i high or low? was i dropping too fast?) but after a few months of the weird pain... i found it would eventually go away, and had no real cause (pertaining to my blood sugars)

Shortly after me, my four year old diabetic friend had the same problem. His mother had no idea what the problem was, but once she heard i had the same issue, she just would try and help him forget about it. They usually only lasted for half an hour at the most.

I have been on the pump for 8 months or so now, and it is a rare thing for me to have those odd pains, but i dont think they are anything to worry about with your son! Although i might be a little worried about how the teacher hes got will deal with it, it sounds exactly like what i had.

I believe that mine might have been a result from extreme fluxuations in my blood sugar (100-350 or so) while i was recieving shots, and then getting used to my low sugars with the pump.

 

Does any of this help?! Either way... you arent alone!

 

Lauryn


(Lauryn6) #3

Hello!

I have been a type 1 diabetic for a little over a year now. I got on the pump as soon as possible and was really confused if i ever had stomach pains (was i high or low? was i dropping too fast?) but after a few months of the weird pain... i found it would eventually go away, and had no real cause (pertaining to my blood sugars)

Shortly after me, my four year old diabetic friend had the same problem. His mother had no idea what the problem was, but once she heard i had the same issue, she just would try and help him forget about it. They usually only lasted for half an hour at the most.

I have been on the pump for 8 months or so now, and it is a rare thing for me to have those odd pains, but i dont think they are anything to worry about with your son! Although i might be a little worried about how the teacher hes got will deal with it, it sounds exactly like what i had.

I believe that mine might have been a result from extreme fluxuations in my blood sugar (100-350 or so) while i was recieving shots, and then getting used to my low sugars with the pump.

 

Does any of this help?! Either way... you arent alone!

 

Lauryn


(ruthyhill) #4

Perhaps the previous person was right, and that it's nothing, but you should still have your son checked because when I was six years old and with stomach aches, it turned out that I had an ulcer and had to take yet one more medication for a couple of months (I think it was just a couple of months, but I was 6 so I can't remember).  So in my opinion, go to a specialist to really see if there is anything wrong with him... just as a preventive measure.


(mismidge) #5

OOPS! Did not know what verify answer was going to do. i thought it would let me send you a message verifing that It was a good answer. Thnk you for replying to my question. it was very helpful to me. I am not a diabetic, so i do not know the little thing that happen such as this. I am using everyone her as learning tools. LOL! It is nice that everyone is willing to share experiences and help.

 So I let the school nurse know that these things do happen. She should still be very attentive to his needs and if he is not feeling well to rule out all of the diabetes issues and if all is well the she should maybe  offer him some water and reassure him that he will hopefully be feeling well soon. And, that under no circumstances should his teacher dismiss any ill feeling thay E is telling her he has.  That the teacher must call the nurse anytime Ethan is feeling ill. So again thank ypou all for your help! i am sure I will be requesting it again?